MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, C/3, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, C/3, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.An e-mail requesting the following additional information was sent on february 27, 2019 to the appropriate representatives.The availability of the affected product(s) (non-availability with a rationale); surgical report; implantation report; revision report; all available x-rays during time in- vivo with printed date all available intraoperative pictures.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that a patient underwent to revision surgery due to aseptic stem loosening.It was also reported that there was no indications for low grade infection.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: fracture.Event description: a swissmedic report was filed by the hospital reporting the aseptic stem loosening of a right hip endoprosthesis in a male patient born (b)(6) 1956.The endoprosthesis was implanted on (b)(6) 2011.No indication for a low-grade infection is given.The patient suffered, therefore, indication for stem revision was given.The revision took place on (b)(6) 2019.Review of received data: swissmedic report: complained hip endoprosthesis right consists of a fitmore 50 shell, a durasul inlay, a head 28/l and a fitmore c3 stem (ref: (b)(4), lot: 2778068).Event date: (b)(6) 2019, patient data: born (b)(6) 1956, male.Event: aseptic loosening of stem.No indication for a low-grade infection.Patient suffered, therefore, indication for a stem revision is given.Implantation (b)(6) 2015.No further information such as x-rays, surgical reports, or other relevant documentation has been received for review.Device analysis: even though the product availability has been confirmed in the swissmedic report, no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Compatibility: compatibility check could not be performed as only the product identification of the stem is given.The surgical steps are described in the applicable surgical technique.However, as no surgical report is available, a comparison of the surgical technique and the approach applied could not be performed.The instructions for use are described in the applicable instruction for use (ifu).However, as no surgical report is available, a comparison of the instructions for use and the approach applied could not be performed.Conclusion: a male patient underwent revision surgery due to aseptic loosening after 2 years and 2 months in vivo.There was no indication for low grade infection, however, as the patient suffered indication for revision was given.The device has not been received for investigation.Neither x-rays, surgical reports nor other relevant documentation has been received for review.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the significant lack of information and the unavailability of the device the reported event could neither be reproduced nor could a root cause be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(6).
 
Event or Problem Description
Please refer to report 0009613350-2019-00096.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, C/3, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8374670
Report Number0009613350-2019-00096
Device Sequence Number1697464
Product Code KWA
UDI-Device Identifier00889024483194
UDI-Public00889024483194
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number01.00551.403
Device Lot Number2778068
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;